Alert archive / California / Wind Advisories in 2010
Wind Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Apr 22, 2010, 2:58 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 2:58 AM PDT (09:58 UTC)
- Expired
- Apr 22, 2010, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS76 KEKA 220958 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PDT THU APR 22 2010 ...STRONG AND GUSTY WINDS ALONG THE COAST AGAIN TODAY... CAZ001-002-230000- /O.NEW.KEKA.WI.Y.0009.100422T1000Z-100423T0400Z/ REDWOOD COAST-MENDOCINO COAST- 258 AM PDT THU APR 22 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING. STRONGEST WINDS EXPECTED FROM MIDDAY THROUGH EARLY EVENING. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WILL INCREASE TO 25 TO 35 MPH BY MIDDAY. GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST SOUTH OF TRINIDAD...ESPECIALLY IN THE CAPE MENDOCINO VICINITY. * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 101...POTENTIAL FOR ISOLATED DOWNED TREES AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
049 WWUS76 KEKA 222140 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PDT THU APR 22 2010 ...STRONG AND GUSTY WINDS ALONG THE COAST CONTINUE THIS EVENING... CAZ001-002-230400- /O.CON.KEKA.WI.Y.0009.000000T0000Z-100423T0400Z/ REDWOOD COAST-MENDOCINO COAST- 240 PM PDT THU APR 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * TIMING: THE STRONGEST WIND GUSTS ARE EXPECTED THIS LATE AFTERNOON THROUGH EARLY EVENING. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST SOUTH OF TRINIDAD...ESPECIALLY IN THE CAPE MENDOCINO VICINITY. * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY 101...POTENTIAL FOR ISOLATED DOWNED TREES AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
608 WWUS76 KEKA 230339 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 839 PM PDT THU APR 22 2010 CAZ001-002-230445- /O.EXP.KEKA.WI.Y.0009.000000T0000Z-100423T0400Z/ REDWOOD COAST-MENDOCINO COAST- 839 PM PDT THU APR 22 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... GUSTY WINDS WILL AFFECT COASTAL RIDGES...SUCH AS THE KING RANGE...THROUGH LATE TONIGHT. OTHERWISE NORTH WINDS WILL DIMINISH ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:39 PM PDT, 12 hours 19 minutes earlier.
Area forecast discussion, Apr 21, 2:39 PM PDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 239 PM PDT WED APR 21 2010 .SYNOPSIS...HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA...RESULTING IN DRY WEATHER AND CONTINUED BREEZY TO LOCALLY WINDY CONDITIONS ALONG THE COAST OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...THE MAIN SHORT TERM CONSIDERATION IS WINDS. THE FA IS SITUATED BETWEEN LOW PRESSURE ACROSS NEVADA AND HIGH PRESSURE OFFSHORE...RESULTING IN WINDY CONDITIONS ALONG THE COAST AND ALONG THE RIDGES. A FEW REPORTS OF WIND GUSTS IN THE 40 TO 45 MPH RANGE HAVE BEEN RECEIVED...AND HAVE OPTED TO MAINTAIN THE WIND ADVISORY THROUGH THE EVENING. THE STRONGEST WINDS WILL BE SOUTH OF TRINIDAD AND ESPECIALLY ALONG THE MENDOCINO COUNTY COAST...BUT WILL DIMINISH BY LATE EVENING. WINDS MAY DECOUPLE AFTER MIDNIGHT...ALLOWING TEMPERATURES TO DROP INTO THE MID 30S IN PROTECTED AREAS ALONG THE COAST AND IN THE INTERIOR VALLEYS. HOWEVER...RADIATIVE CONDITIONS WILL NOT BE IDEAL AND THUS REFRAINED FROM ISSUING ANY SORT OF FROST WORDING/HEADLINES. OTHERWISE DRY CONDITIONS WITH SLOWLY DECREASING CLOUDINESS CAN BE EXPECTED. WINDS WILL PICK UP AGAIN BY LATE MORNING...BUT SHOULD BE A BIT LIGHTER COMPARED TO TODAY. TEMPERATURES WILL ALSO BEGIN TO RECOVER AS UPPER HEIGHTS BUILD. CONSIDERABLE SUNSHINE SHOULD ALSO PREVAIL WITH THERMAL TROUGHING SETTING UP ALONG THE COAST. A FEW WEAK IMPULSES PERIODICALLY DAMPEN THE RIDGE FRIDAY THROUGH THE WEEKEND...BUT THESE LOOK FAR TOO WEAK AND FAR TOO NORTH TO HAVE MUCH SENSIBLE IMPACT. MARINE STRATUS WILL PROBABLY BEGIN TO DEVELOP LATE SUNDAY OR SUNDAY NIGHT AS PGRADS WEAKEN AND A STRONGER FRONT ATTEMPTS TO BUST THROUGH THE RIDGE. WE BOOSTED POPS A LITTLE FOR THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK AS CONFIDENCE INCREASES ON A CHANGE BACK TO COLDER AND WETTER WEATHER. BURGER && .AVIATION...VFR WILL DOMINATE THE NEXT 24 HRS THROUGHOUT THE REGION AS A RIDGE PRESSES INTO THE REGION. NW TO N WINDS WILL REMAIN ELEVATED THROUGHOUT THE LOWER LAYERS. IF A DIURNAL TREND DEVELOPS OVERNIGHT ALLOWING FOR THE WINDS TO SLACK OFF...AREAS OF FOG COULD DEVELOP CAUSING MVFR OR LOWER. MODELS DO NOT INDICATE THIS CURRENTLY BUT WILL BEAR WIND WATCHING. BFG && .MARINE...MODELS CONTINUE TO BE IN GOOD AGREEMENT AS HIGH PRESSURE BUILDS IN OVER THE E PAC. THE HIGH IS ANCHORED NEAR 36N144W. WITH LOW PRESSURE OVER THE WESTERN US AND HIGH PRESSURE OFFSHORE...THE GRADIENT ACROSS THE REGION CONTINUES TO TIGHTEN. THEREFORE...EXPECT NORTHERLY GALE TO STRONG GALE CONDITIONS TO CONTINUE OVERNIGHT INTO THU. STORM FORCE CONDITIONS ARE POSSIBLE IN THE SOUTHERN OUTER WATERS...SOUTH OF THE CAPE AND W OF 10 NM FROM SHORE. THERE WILL LIKELY BE AREAS OF GUSTS AT MINIMUM. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TAPERING OF THE WINDS AND DECAYING OF THE SEAS ON FRI AND INTO THE WEEKEND. SWELL WILL BE SLOWER TO DECAY AND SHOULD BOTTOM OUT EARLY NEXT WEEK. THERE IS NO SIGNIFICANT CHANGES IN THE ONGOING FORECAST. HOWEVER...THE SHORT PERIOD WAVES WILL NEED TO BE CLOSELY MONITORED FOR HEIGHT. THE FORECAST MAY BE TO LOW WITH THIS PARAMETER. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY UNTIL 9 PM PDT THIS EVENING CAZ001-002. NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 3 AM PDT FRIDAY PZZ450-455-470-475. HAZARDOUS SEAS WARNING UNTIL 3 AM PDT FRIDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 21, 10:31 PM PDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1031 PM PDT WED APR 21 2010 CAZ001-002-230545- REDWOOD COAST-MENDOCINO COAST- 1031 PM PDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-230545- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1031 PM PDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.